Nebraska, 2010Tornadoes and Hail in Nebraska, June 22, 2010
June 22, 2010 · NWS CYS · 7 events in 3 counties and zones
During the afternoon of the 22nd a short wave trough moved over the area. This in combination with surface heating and good moisture supply from the southerly winds sparked off storms in along and east of the Laramie Range in southeast Wyoming which tracked across portions of the Nebraska Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of the 22nd a short wave trough moved over the area. This in combination with surface heating and good moisture supply from the southerly winds sparked off storms in along and east of the Laramie Range in southeast Wyoming which tracked across portions of the Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 3:17 PM MST, 25 minutes earlier.
Area forecast discussion, Jun 22, 3:17 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT TUE JUN 22 2010
.UPDATE...
NEW TORNADO WATCH 385 ISSUED FOR LARAMIE AND GOSHEN COUNTIES IN
WYOMING AND ALL OF THE WRN NEBRASKA PANHANDLE IN EFFECT UNTIL 11
PM. HAHN
&&
.PREV DISCUSSION... /ISSUED 140 PM MDT TUE JUN 22 2010/
SHORT TERM...TONIGHT THROUGH THURSDAY...
CONVECTION BEGINNING TO FIRE OVER WESTERN SECTIONS NOW AND EXPECT
THIS TO CONTINUE AND MOVE NORTHEASTWARD DURING THE REST OF THE
AFTERNOON AND EVENING. PARAMETERS IN PLACE FOR SOME SEVERE STORMS
OVER THE EASTERN PLAINS WITH LARGE HAIL THE MAIN THREAT FROM THEM.
STORMS ARE IN RESPONSE TO UPPER TROF WHICH WILL MOVE ACROSS THE
NORTHERN ROCKYS INTO THE NORTHERN PLAINS TONIGHT...DRAGGING A COOL
FRONT ACROSS THE CWA BY LATE THIS EVENING. DRY AND A LITTLE COOLER
WEATHER EXPECTED FOR WEDNESDAY AS SFC HIGH MOVES ACROSS WY INTO THE
NORTHERN PLAINS AND UPPER RIDGE BUILDS OVER THE REGION. RETURN FLOW
SETS UP FOR THURSDAY AS SFC HIGH MOVES FURTHER INTO THE PLAINS WITH
TEMPERATURES TURNING WARMER. SOME ISOLATED LATE DAY CONVECTION
POSSIBLE IF SUFFICIENT MOISTURE RETURNS.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
MAIN FORECAST IMPACT WILL BE CONTINUATION OF SPLIT TROUGH PATTERN IN
THE GREAT BASIN AND NORTHWEST WITH SOUTHWEST FLOW OVER WYOMING. GFS
AND ECMWF REASONABLE AGREEMENT WITH UPPER HIGH TO THE SOUTHEAST WITH
INCREASING HEIGHTS OVER SE WYOMING. SFC LOW WILL EJECT THROUGH NRN
WYMOMING WITH SURFACE TROUGH THURSDAY AFTN/EVENING. A FEW TSTMS
POSSIBLE ALONG CONVERGENCE AREA OF FRONT WITH DRYING AND WARMING
TREND ON FRIDAY AS MOST THETA-E AND MOISTURE CONVERGENCE EAST OF THE
FORECAST AREA. BY SATURDAY COOLER AIR WILL FILTER IN WITH NORTHWEST
SURFACE FLOW AND SHORTWAVE DISTURBANCE ALOFT WILL KEEP SLIGHT RISK
OF TSTMS OVER THE AREA. ON SUNDAY AFTERNOON THE LOW LEVEL FLOW WILL
SHIFT TO SOUTHEAST FOR INCREASE IN INSTABILITY ALONG WITH PLACEMENT
OF LEE SIDE SURFACE TROUGH. HAVE KEPT TSTM CHANCES CONSISTENT
THROUGH TUESDAY WITH MAX TEMPERATURES WARMING AGAIN TO ABOVE NORMAL
BY 5-10 DEGREES.
&&
AVIATION...VFR CONDITIONS EXPECTED OVERALL OUTSIDE OF WDLY SCTD
SHOWERS AND TSTRMS THROUGH THIS EVENING. SFC FRONT WILL PASS ACROSS
THE AREA TONIGHT. SOME MVFR/IFR CIGS POSSIBLE FOR TIME TONIGHT OVER
THE NEB PANHANDLE UNTIL FRONTAL PASSAGE.
&&
FIRE WEATHER...NO CONCERNS ANTICIPATED AS CONDITIONS NOT EXPECTED
TO REACH CRITICAL LEVELS OVER THE DISTRICTS THROUGH THURSDAY.
AFTERNOON RHS WILL GET RATHER LOW OVER THE LOWER ELEVATIONS OF
CARBON COUNTY BUT FUELS STILL NOT TOO DRY.
&&
HYDROLOGY...MAIN CONCERNS ARE ON THE LOWER NORTH PLATTE RIVER EAST
OF TORRINGTON DOWN INTO SCOTTS BLUFF COUNTY. RELEASES FROM UPSTREAM
RESERVOIRS WILL KEEP LEVELS ABOVE FLOOD STAGES FOR SEVERAL MORE DAYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/AVIATION/FIRE WX/HYDRO...RE
LONG TERM...SLA
Hazardous weather outlook, Jun 22, 3:15 PM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 22 2010
NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-116>119-231200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
411 PM MDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM. WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND
EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL
THE MAIN THREAT THROUGH EARLY EVENING. AN ISOLATED TORNADO IS ALSO
POSSIBLE...ESPECIALLY EAST OF A LINE FROM LUSK TO KIMBALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON
THROUGH THIS EVENING...MAINLY OVER FAR EASTERN WYOMING AND THE
NEBRASKA PANHANDLE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ104-105-109>115-231200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
411 PM MDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. BRIEF
GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STORMS
THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ101-102-231200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
411 PM MDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM THIS
EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA
AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO
BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 22, 2:06 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT TUE JUN 22 2010
WYZ117>119-222130-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
306 PM MDT TUE JUN 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY
UNTIL 330 PM MDT...
AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITAKER...OR 18 MILES NORTH OF CHEYENNE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITAKER...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 22 AND
35.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
RE
Local storm report, Jun 22, 2:37 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 15 N CHEYENNE 41.36N 104.79W
06/22/2010 E0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
DSIUTALocal storm report, Jun 22, 3:15 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 14 NW ALBIN 41.56N 104.29W
06/22/2010 E0.25 INCH LARAMIE WY TRAINED SPOTTER
PEA SIZED HAIL...30 MPH GUST
&&
DSIUTALocal storm report, Jun 22, 3:25 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 9 W ALBIN 41.42N 104.27W
06/22/2010 E0.50 INCH LARAMIE WY TRAINED SPOTTER
PEA TO DIME SIZED HAIL...30 MPH WIND GUST...TEMPERATURE
DROP 14F IN 20 MINUTES.
&&
DSIUTASpecial weather statement, Jun 22, 3:30 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT TUE JUN 22 2010
WYZ101-222330-
CONVERSE COUNTY LOWER ELEVATIONS WY-
430 PM MDT TUE JUN 22 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
530 PM MDT...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BLUE HILL RESERVOIR...OR 25
MILES NORTH OF EVANSVILLE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARDY RANCH AIR STRIP...
BETTY RESERVOIR...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LUNDQUIST
Tornado, Banner
- When
- June 22, 3:42 PM MST to 3:45 PM MST
- Where
- Banner County, 4 mi S of Harrisburg
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 41.492, -103.750
Tornado touched down for 2 to 3 minutes. No damage reported as tornado was in open farmland.
Tornado, Banner
- When
- June 22, 4:06 PM MST to 4:08 PM MST
- Where
- Banner County, 2 mi S of Harrisburg
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- Storm Chaser
- Coordinates
- 41.521, -103.750
Tornado reported on ground for approximately 2 minutes. Crossed Highway 71.
Hail, Kimball
- When
- June 22, 4:10 PM MST to 4:12 PM MST
- Where
- Kimball County, 6 mi SW of Kimball
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.169, -103.752
Hail, Banner
- When
- June 22, 4:10 PM MST to 4:12 PM MST
- Where
- Banner County, 2 mi S of Harrisburg
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.521, -103.750
Measured at Highway 71 and County Road 14.
Tornado, Banner
- When
- June 22, 4:18 PM MST to 4:20 PM MST
- Where
- Banner County, 11 mi ESE of Harrisburg
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.489, -103.554
No damage reported as tornado was over farm land.
Hail, Banner
- When
- June 22, 4:20 PM MST to 4:22 PM MST
- Where
- Banner County, 10 mi S of Harrisburg
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.405, -103.750
Hail, Scotts Bluff
- When
- June 22, 4:40 PM MST to 4:42 PM MST
- Where
- Scotts Bluff County, Mc Grew
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -103.420
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233299, 233300, 233302, 233303, 233304, 233305, 233306.